Alert archive / Mississippi / Tornado Warnings in 2000
Tornado Warning 13, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 3, 2000, 8:30 AM CDT for Pike County, Mississippi; Tangipahoa Parish, Louisiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 3, 2000, 8:30 AM CDT (13:30 UTC)
- Expired
- Apr 3, 2000, 9:30 AM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Tangipahoa Parish, LA, Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 9:00 AM CDT | Tornado F0 | Magnolia, MS | A tornado touched down briefly knocking down numerous trees including some which fell on houses. |
| Apr 3, 9:10 AM CDT | Thunderstorm Wind | Mc Comb, MS | A tree was blown down on a house. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 7:00 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.5 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1735 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 031335 TORNEW LAC105-MSC113-031430- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 830 AM CDT MON APR 3 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... NORTHERN TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 930 AM CDT * AT 830 AM CDT A TORNADO 2 MILES SOUTH OF LIBERTY...MOVING EAST NORTHEAST AT 30 MPH. * SOME LOCATIONS IN THE PATH OF THIS TORNADO INCLUDE... KENTWOOD AMITE MCCOMB SUMMIT MAGNOLIA CHATAWA GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR! IF YOU ARE IN A CAR...ABANDON IT AND GO TO A NEARBY STURDY BUILDING. AS A LAST RESORT...LIE FLAT IN A DITCH AND COVER YOUR HEAD! REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 3:30 AM CDT, 5 hours earlier.
Area forecast discussion, Apr 3, 3:30 AM CDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 AM CDT MON APR 3 2000 MUCH TO DISCUSS ABOUT THE UPCOMING 12 HOURS. FIRST OF ALL IT APPEARS THE AVN HAS THE BEST HANDLE OF THE ONGOING SITUATION COMPARED TO THE OTHER MODELS. UNFORTUNATELY THE AVN IS ALSO THE WETTEST AND DOOMIEST OF THE THE SOLUTIONS. EMULATED THE ETA FORECAST SOUNDING TO LOOK SIMILAR TO THE 00Z SOUNDING MODIFIED FOR A 337K 850MB LIFT. THE AWIPS OUTPUT IS QUITE ALARMING FOR 18Z...PW 1.80...LI -3.3...K INDEX 36...HELICITY 268 M2/S2...MAX HAIL SIZE 2 INCHES...CAPE 796. USING THE PRECIPITATION CALCULATOR/RICKS INDEX METHOD...POP=100%...PCPN 2.90 INCHES...POTL PCPN 6.24 INCHES FOR TEMPS BELOW 71F...FMAP 3.23 INCHES...RICKS INDEX 140...PROB SVR=20%...FORECAST GUSTS 46-56 KTS...FORECAST HAIL SIZE 0.75 INCHES(DIME SIZE)...TOR THREAT F0/F1 POSSIBLE. WILL MAINTAIN CATEGORICAL POPS FOR TODAY WITH SEVERE WORDING AND LOCALLY HEAVY RAINFALL. DROUGHT CONDITIONS WILL PROBABLY PRECLUDE ANY NEED FOR A FLOOD WATCH BUT 3 INCHES OF RAINFALL SEEMS PLAUSIBLE FOR MOST AREAS WITH LOCALLY UP TO 6 INCHES POSSIBLE. WILL HAVE TO MONITOR THE SITUATION CLOSELY AS THE EASTWARD PROGRESSION OF THE RAIN AREA WILL BE SLOW THROUGH THIS EVENING WHEN THE UPPER LEVEL TROUGH FINALLY SWINGS ACROSS THE FORECAST AREA. TEMPS WILL ALSO BE TOUGH TO NAIL AS SOME WARMING IS LIKELY PRIOR TO ONSET OF THE RAINFALL. A THERMAL BOUNDARY EXISTS FROM HATTIESBURG AREA TO BETWEEN KBTR AND KLFT FROM OUTFLOW BOUNDARIES OF EARLIER CONVECTION. THIS MAY SERVE AS A FOCUS OF DEVELOPMENT WHEN CONVECTIVE TEMPS OF UPPER 70S IS ATTAINED DURING THE LATTER MORNING HOURS. WILL TREND POPS DOWN AFTER MIDNIGHT TONIGHT. NOTE: THE 430 AM CDT ISSUANCE OF NEWOFFNEW IS THE FINAL ISSUANCE FROM THE NEW ORLEANS OFFICE. THE OFFSHORE FORECAST FOR THE GULF OF MEXICO WILL BE ISSUED FROM THE TROPICAL PREDICTION CENTER MARINE FORECAST DIVISION AS OF THE 1030 AM CDT ISSUANCE. MCB 76/45/60/33 9300 BTR 73/48/60/36 9300 MSY 80/55/62/42 8500 BIX 80/56/62/40 8500 .NEW...NONE. .LA...NONE. .MS...NONE. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:11 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 49 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 64 min |
| Apr 2, 7:56 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 64 min |
| Apr 2, 8:54 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 51 min |
| Apr 2, 9:05 PM CDT | Tornado Warning | LIX | Pike, Walthall | 25 min |
| Apr 2, 9:30 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 30 min |
| Apr 2, 10:10 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 20 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 30 min |
| Apr 2, 10:30 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 30 min |
| Apr 2, 10:55 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 35 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | Amite | 67 min |
| Apr 3, 9:07 AM CDT | Tornado Warning | LIX | Walthall | 53 min |
| Apr 3, 10:22 AM CDT | Tornado Warning | LIX | Pearl River | 48 min |
| Apr 3, 11:00 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 60 min |
| Apr 3, 11:13 AM CDT | Tornado Warning | LIX | Hancock, Pearl River | 62 min |
| Apr 3, 11:52 AM CDT | Severe Thunderstorm Warning | LIX | Harrison | 38 min |
| Apr 3, 12:07 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 12:15 PM CDT | Tornado Warning | LIX | Hancock | 30 min |
| Apr 3, 12:27 PM CDT | Tornado Warning | LIX | Harrison | 23 min |
| Apr 3, 1:14 PM CDT | Tornado Warning | LIX | Harrison | 46 min |
| Apr 3, 4:08 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 67 min |
| Apr 2, 8:55 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 50 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, West Baton Rouge | 80 min |
| Apr 3, 6:55 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee, West Feliciana | 80 min |
| Apr 3, 7:37 AM CDT | Tornado Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 38 min |
| Apr 3, 7:53 AM CDT | Tornado Warning | LIX | East Baton Rouge, Livingston, Saint Helena | 67 min |
| Apr 3, 8:52 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Apr 3, 9:18 AM CDT | Tornado Warning | LIX | Washington | 57 min |
| Apr 3, 9:42 AM CDT | Tornado Warning | LIX | Lafourche, Saint James, Saint John the Baptist | 63 min |
| Apr 3, 9:48 AM CDT | Tornado Warning | LIX | Saint Charles | 57 min |
| Apr 3, 10:03 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 57 min |
| Apr 3, 10:38 AM CDT | Tornado Warning | LIX | Saint Tammany | 67 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Ascension, Assumption, Saint James | 52 min |
| Apr 3, 1:38 PM CDT | Severe Thunderstorm Warning | LIX | Iberville | 52 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 42 min |
| Apr 3, 3:48 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson | 42 min |
| Apr 3, 4:02 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Tammany | 58 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 50 min |
| Apr 3, 4:40 PM CDT | Severe Thunderstorm Warning | LIX | Orleans | 50 min |
Nearby
Tornado Warnings in Mississippi, 2000Tornado Warnings in Louisiana, 2000Every tornado warning in 2000Tornadoes in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.